Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 438, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2008, 10:32 PM CDT for 4 counties in Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2008, 10:32 PM CDT (03:32 UTC)
- Expired
- Jun 15, 2008, 11:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Craig County, OK, Mayes County, OK, Nowata County, OK, Rogers County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 160331 RRA
SVRTSA
OKC035-097-105-131-160430-
/O.NEW.KTSA.SV.W.0438.080616T0332Z-080616T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
NORTHERN MAYES COUNTY IN NORTHEAST OKLAHOMA
SOUTHEASTERN NOWATA COUNTY IN NORTHEAST OKLAHOMA
NORTHERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1130 PM CDT
* AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OOLOGAH TO ADAIR TO LANGLEY...MOVING EAST AT 12 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...KETCHUM...
PENSACOLA...LANGLEY...FOYIL...ADAIR AND SPAVINAW.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3663 9500 3660 9501 3659 9501 3633 9502
3633 9547 3644 9582 3659 9580 3665 9534
TIME...MOT...LOC 0332Z 280DEG 10KT 3648 9565 3646 9531
3649 9505
$$1 follow-up statement
000 WWUS54 KTSA 160418 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1119 PM CDT SUN JUN 15 2008 OKC035-105-160429- /O.CAN.KTSA.SV.W.0438.000000T0000Z-080616T0430Z/ CRAIG OK-NOWATA OK- 1119 PM CDT SUN JUN 15 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NOWATA AND SOUTHERN CRAIG COUNTIES IS CANCELLED... LAT...LON 3639 9524 3633 9547 3644 9582 3654 9547 TIME...MOT...LOC 0419Z 025DEG 10KT 3641 9562 $$ OKC097-131-160430- /O.CON.KTSA.SV.W.0438.000000T0000Z-080616T0430Z/ ROGERS OK-MAYES OK- 1119 PM CDT SUN JUN 15 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR NORTHWESTERN MAYES AND NORTHERN ROGERS COUNTIES... AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OOLOGAH...MOVING SOUTHWEST AT 11 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3639 9524 3633 9547 3644 9582 3654 9547 TIME...MOT...LOC 0419Z 025DEG 10KT 3641 9562 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:02 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 15, 9:02 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT SUN JUN 15 2008
.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG AN
OUTFLOW BOUNDARY ASSOCIATED WITH THE THUNDERSTORM
COMPLEX THAT ROLLED ACROSS PORTIONS OF MISSOURI
EARLIER TODAY. THIS BOUNDARY EXTENDS ACROSS NORTHERN
ARKANSAS ACROSS EXTREME NORTHEAST OKLAHOMA AND INTO
SOUTHEASTERN KANSAS. THESE THUNDERSTORMS WILL CONTINUE
TO MOVE TO THE SOUTH INTO THE MORE FAVORABLE AIRMASS.
LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH WILL BE
POSSIBLE THESE STORMS.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
SOUTHERN KANSAS AND NORTHERN OKLAHOMA TONIGHT AS THE LOW
LEVEL JET INCREASES TO NEAR 45 KNOTS. THESE THUNDERSTORMS
ARE EXPECTED TO FORM INTO A THUNDERSTORM COMPLEX AND MOVE
ACROSS THE AREA AS WELL. LARGE HAIL AND GUSTY WINDS WILL ALSO
BE A CONCERN WITH THESE STORMS.
HEAVY RAIN IS ALSO ANTICIPATED WITH 2 TO 4 INCHES OF
RAIN POSSIBLE ACROSS PORTIONS OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 86 66 83 / 80 50 30 50
FSM 68 88 66 85 / 90 40 40 50
MLC 69 89 68 84 / 40 30 40 40
BVO 66 84 63 83 / 90 50 30 50
FYV 64 82 60 80 / 90 50 40 40
BYV 63 80 60 79 / 90 50 40 20
MKO 68 87 66 82 / 70 40 30 50
MIO 64 82 61 81 / 90 50 20 30
F10 68 88 67 82 / 60 40 40 50
HHW 71 91 69 86 / 30 30 30 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ072.
AR...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...12
LONG TERM....10In the hours before
Local storm report, Jun 15, 7:55 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 2 S WYANDOTTE 36.76N 94.72W
06/15/2008 OTTAWA OK EMERGENCY MNGR
NUMEROUS TREES DOWN, SOME AS LARGE AS 2 FEET IN DIAMETER
NEAR HWY 60 AND BURLINGTON RAILROAD.
&&
PBSSpecial weather statement, Jun 15, 8:14 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT SUN JUN 15 2008
ARZ001-002-160145-
BENTON AR-CARROLL AR-
814 PM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CARROLL AND NORTHEASTERN BENTON
AT 814 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GARFIELD...MOVING SOUTH AT 17 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...BLAND...HILL TOP...
GATEWAY...WAR EAGLE...LOOKOUT...LARUE...GARFIELD...BEAVER LAKE AND
BUSCH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3631 9386 3627 9387 3624 9402 3650 9407
3650 9395 3650 9394 3650 9391 3650 9385
3631 9372
TIME...MOT...LOC 0114Z 344DEG 15KT 3646 9395Local storm report, Jun 15, 8:46 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 3 NW KETCHUM 36.56N 95.06W
06/15/2008 E1.75 INCH CRAIG OK EMERGENCY MNGR
&&
PBSSpecial weather statement, Jun 15, 8:49 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
849 PM CDT SUN JUN 15 2008
ARZ001-002-010-011-160245-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
849 PM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN WASHINGTON...SOUTHEASTERN CARROLL...SOUTHERN BENTON
AND CENTRAL MADISON
AT 849 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF DELMAR TO 4 MILES WEST OF
KINGSTON TO 4 MILES NORTHEAST OF SONORA TO 4 MILES WEST OF VAUGHN...
MOVING SOUTH AT 18 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3612 9346 3609 9346 3608 9343 3597 9344
3595 9348 3583 9352 3582 9353 3595 9393
3620 9450 3642 9450 3615 9361 3626 9329
3613 9328
TIME...MOT...LOC 0149Z 350DEG 16KT 3618 9332 3606 9359
3619 9398 3632 9436Special weather statement, Jun 15, 9:10 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT SUN JUN 15 2008
OKZ062-160245-
MAYES OK-
910 PM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
MAYES
AT 910 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM OUTLFOW
WINDS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF PRYOR TO 2
MILES SOUTH OF SALINA...MOVING SOUTH AT 20 MPH. WINDS WILL GUST TO
NEAR 40 MPH AS THIS OUTFLOW MOVES THROUGH AN AREA.
SOME LOCATIONS THAT WILL BE AFFECTED
INCLUDE...PRYOR...MURPHY...CHOUTEAU...LOCUST GROVE AND SALINA.
LAT...LON 3625 9503 3617 9510 3617 9511 3615 9511
3608 9517 3608 9519 3624 9544 3626 9544
3626 9543 3648 9543 3650 9542
TIME...MOT...LOC 0210Z 019DEG 17KT 3640 9543 3625 9516Local storm report, Jun 15, 9:50 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
950 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST WESTVILLE 35.99N 94.57W
06/15/2008 M57 MPH ADAIR OK TRAINED SPOTTER
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:05 PM CDT | Tornado Warning | TSA | Ottawa | 55 min |
| Jun 15, 7:21 PM CDT | Tornado Warning | TSA | Delaware, Ottawa | 54 min |
| Jun 15, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 78 min |
| Jun 15, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 80 min |
| Jun 15, 8:30 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 75 min |
| Jun 15, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 53 min |
| Jun 15, 9:10 PM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| Jun 15, 9:29 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Wagoner | 76 min |
| Jun 15, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 54 min |
| Jun 15, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 46 min |
| Jun 15, 10:39 PM CDT | Special Weather Statement | TSA | Cherokee, Sequoyah | 66 min |
| Jun 15, 10:54 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Jun 15, 11:11 PM CDT | Flash Flood Warning | TSA | Craig, Mayes, Nowata, Rogers | 6 hr |
| Jun 15, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 64 min |
| Jun 15, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 94 min |
| Jun 15, 11:54 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Jun 15, 11:59 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 61 min |
| Jun 16, 12:17 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 58 min |
| Jun 16, 12:40 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Washington | 95 min |
| Jun 16, 1:01 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 5 hr |
| Jun 16, 1:15 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 45 min |
| Jun 16, 1:35 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 85 min |
| Jun 16, 2:02 AM CDT | Flash Flood Warning | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Washington | 4 hr |
| Jun 16, 2:16 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 31 min |
| Jun 16, 2:25 AM CDT | Flash Flood Warning | TSA | Mayes, Rogers, Wagoner | 4 hr |
| Jun 16, 2:34 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee | 56 min |
| Jun 16, 2:46 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 59 min |
| Jun 16, 3:07 AM CDT | Special Weather Statement | TSA | Creek | 23 min |
| Jun 16, 3:16 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 3 hr |
| Jun 16, 3:27 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Muskogee | 33 min |
| Jun 16, 3:52 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Pittsburg, Sequoyah | 53 min |
| Jun 16, 4:39 AM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 81 min |
| Jun 16, 5:10 AM CDT | Areal Flood Warning | TSA | Craig, Mayes, Nowata, Rogers | 6 hr |
| Jun 16, 5:30 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 3 hr |
| Jun 16, 5:54 AM CDT | Special Weather Statement | TSA | Pushmataha | 66 min |
| Jun 16, 6:39 AM CDT | Special Weather Statement | TSA | Tulsa, Washington | 66 min |
| Jun 16, 7:44 AM CDT | Special Weather Statement | TSA | Craig, Creek, Delaware, Mayes, Okmulgee, Pawnee and 3 more | 61 min |
| Jun 16, 8:33 AM CDT | River Flood Warning | TSA | Muskogee | 4 days |
| Jun 16, 9:00 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 60 hr |
| Jun 16, 1:54 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 66 min |
| Jun 16, 1:57 PM CDT | River Flood Warning | TSA | Nowata | 12 hr |
| Jun 16, 2:26 PM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 6 hr |
| Jun 16, 2:43 PM CDT | River Flood Warning | TSA | Creek | 72 hr |
| Jun 16, 2:46 PM CDT | River Flood Warning | TSA | Washington | 12 hr |
| Jun 16, 2:54 PM CDT | River Flood Warning | TSA | Osage, Tulsa | 11 hr |
| Jun 16, 2:54 PM CDT | River Flood Warning | TSA | Tulsa | 6 hr |
| Jun 16, 3:18 PM CDT | Special Weather Statement | TSA | Creek, McIntosh, Okfuskee, Okmulgee | 57 min |
| Jun 16, 4:03 PM CDT | Special Weather Statement | TSA | McIntosh | 57 min |
| Jun 16, 5:20 PM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pushmataha | 70 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.